Alert archive / Texas / High Wind Watches in 2018

High Wind Watch 4, NWS Midland/Odessa, TX

January 19, 2018Eddy County, Lea County, New Mexico; 18 counties in Texas

NWS Midland/Odessa, TX issued this high wind watch at Jan 19, 2018, 2:07 PM MST for Eddy County, Lea County, New Mexico; 18 counties in Texas. It took effect at Jan 21, 2018, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 19, 2018, 2:07 PM MST (21:07 UTC)
In effect from
Jan 21, 2018, 5:00 AM MST
Expired
Jan 21, 2018, 2:13 AM MST
In force
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2018-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2018-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3002 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

095 
WWUS74 KMAF 192107
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
307 PM CST Fri Jan 19 2018

...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS SUNDAY
MORNING THROUGH SUNDAY AFTERNOON...

...HIGH WIND WATCH IN EFFECT FOR SOUTHEAST NEW MEXICO, THE DAVIS
MOUNTAINS, MARFA PLATEAU, VAN HORN AND HIGHWAY 54 CORRIDOR, TRANS
PECOS, AND THE WESTERN AND CENTRAL PERMIAN BASIN SUNDAY
AFTERNOON...

.An upper level trough will pass over the region beginning Sunday
morning resulting in strong winds across much of the area. A very
tight pressure gradient will also contribute to the strong winds.

TXZ057-074-080-200515-
/O.NEW.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/
Van Horn and Highway 54 Corridor-Davis/Apache Mountains Area-
Marfa Plateau-
Including the cities of Van Horn, Alpine, Fort Davis, and Marfa
307 PM CST Fri Jan 19 2018 /207 PM MST Fri Jan 19 2018/

...HIGH WIND WATCH IN EFFECT SUNDAY AFTERNOON...

The National Weather Service in Midland/Odessa has issued a High
Wind Watch, which is in effect Sunday afternoon. 

* TIMING...Sunday afternoon.

* WINDS...West 35 to 45 mph with gusts of 60 to 65 mph.

* IMPACTS...These winds will make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-051-058>062-067-068-075-200515-
/O.NEW.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Andrews-Martin-
Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland-
Ward-Crane-Pecos-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, 
Stanton, Pecos, Mentone, Kermit, Odessa, Midland, Monahans, 
Crane, and Fort Stockton
307 PM CST Fri Jan 19 2018 /207 PM MST Fri Jan 19 2018/

...HIGH WIND WATCH IN EFFECT SUNDAY AFTERNOON...

The National Weather Service in Midland/Odessa has issued a High
Wind Watch, which is in effect Sunday afternoon. 

* TIMING...Sunday afternoon.

* WINDS...West 35 to 45 mph with gusts to 60 mph across southeast New
  Mexico. West 30 to 40 mph with gusts to 55 mph across the 
  Permian Basin and Trans Pecos.

* IMPACTS...These winds will make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

NMZ027-TXZ258-200515-
/O.NEW.KMAF.HW.A.0004.180121T1200Z-180122T0000Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
207 PM MST Fri Jan 19 2018

...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON...

The National Weather Service in Midland/Odessa has issued a High
Wind Watch, which is in effect from early Sunday morning through 
Sunday afternoon.

* TIMING...Sunday morning through Sunday afternoon.

* WINDS...West 40 to 55 mph with gusts to 75 mph.

* IMPACTS...These winds will make driving difficult for motorists
  driving high profile vehicles such as campers, vans, and tractor
  trailers. Low flying light aircraft may experience severe
  turbulence. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
4 follow-up statements
018 
WWUS74 KMAF 192112
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
312 PM CST Fri Jan 19 2018

...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS SUNDAY
MORNING THROUGH SUNDAY AFTERNOON...

...HIGH WIND WATCH IN EFFECT FOR SOUTHEAST NEW MEXICO, THE DAVIS
MOUNTAINS, MARFA PLATEAU, VAN HORN AND HIGHWAY 54 CORRIDOR, TRANS
PECOS, AND THE WESTERN AND CENTRAL PERMIAN BASIN SUNDAY
AFTERNOON...

.An upper level trough will pass over the region beginning Sunday
morning resulting in strong winds across much of the area. A very
tight pressure gradient will also contribute to the strong winds.

TXZ057-074-080-201100-
/O.CON.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/
Van Horn and Highway 54 Corridor-Davis/Apache Mountains Area-
Marfa Plateau-
Including the cities of Van Horn, Alpine, Fort Davis, and Marfa
312 PM CST Fri Jan 19 2018 /212 PM MST Fri Jan 19 2018/

...HIGH WIND WATCH REMAINS IN EFFECT SUNDAY AFTERNOON...

* TIMING...Sunday afternoon.

* WINDS...West 35 to 45 mph with gusts of 60 to 65 mph.

* IMPACTS...These winds will make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-051-058>062-067-068-075-201100-
/O.CON.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Andrews-Martin-
Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland-
Ward-Crane-Pecos-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, 
Stanton, Pecos, Mentone, Kermit, Odessa, Midland, Monahans, 
Crane, and Fort Stockton
312 PM CST Fri Jan 19 2018 /212 PM MST Fri Jan 19 2018/

...HIGH WIND WATCH REMAINS IN EFFECT SUNDAY AFTERNOON...

* TIMING...Sunday afternoon.

* WINDS...West 35 to 45 mph with gusts to 60 mph across 
  southeast New Mexico. West 30 to 40 mph with gusts to 55 mph 
  across the Permian Basin and Trans Pecos. 

* IMPACTS...These winds will make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

NMZ027-TXZ258-201100-
/O.CON.KMAF.HW.A.0004.180121T1200Z-180122T0000Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
212 PM MST Fri Jan 19 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON...

* TIMING...Sunday morning through Sunday afternoon.

* WINDS...West 40 to 55 mph with gusts to 75 mph.

* IMPACTS...These winds will make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. Low flying light aircraft may experience 
  severe turbulence. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
838 
WWUS74 KMAF 200907
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
307 AM CST Sat Jan 20 2018

...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS SUNDAY
MORNING THROUGH SUNDAY AFTERNOON...

...HIGH WIND WATCH IN EFFECT FOR SOUTHEAST NEW MEXICO, THE DAVIS
MOUNTAINS, MARFA PLATEAU, VAN HORN AND HIGHWAY 54 CORRIDOR, TRANS
PECOS, AND THE WESTERN AND CENTRAL PERMIAN BASIN SUNDAY
AFTERNOON...

.An upper level trough will pass over the region beginning Sunday
morning resulting in strong winds across much of the area. A very
tight pressure gradient will also contribute to the strong winds.

TXZ057-074-080-202200-
/O.CON.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/
Van Horn and Highway 54 Corridor-Davis/Apache Mountains Area-
Marfa Plateau-
Including the cities of Van Horn, Alpine, Fort Davis, and Marfa
307 AM CST Sat Jan 20 2018 /207 AM MST Sat Jan 20 2018/

...HIGH WIND WATCH REMAINS IN EFFECT SUNDAY AFTERNOON...

* TIMING...Sunday afternoon.

* WINDS...West 35 to 45 mph with gusts of 60 to 65 mph.

* IMPACTS...These winds will make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-051-058>062-067-068-075-202200-
/O.CON.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Andrews-Martin-
Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland-
Ward-Crane-Pecos-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, 
Stanton, Pecos, Mentone, Kermit, Odessa, Midland, Monahans, 
Crane, and Fort Stockton
307 AM CST Sat Jan 20 2018 /207 AM MST Sat Jan 20 2018/

...HIGH WIND WATCH REMAINS IN EFFECT SUNDAY AFTERNOON...

* TIMING...Sunday afternoon.

* WINDS...West 35 to 45 mph with gusts to 60 mph. 

* IMPACTS...These winds will make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

NMZ027-TXZ258-202200-
/O.CON.KMAF.HW.A.0004.180121T1200Z-180122T0000Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
207 AM MST Sat Jan 20 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON...

* TIMING...Sunday morning through Sunday afternoon.

* WINDS...West 40 to 55 mph with gusts to 75 mph.

* IMPACTS...These winds will make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. Low flying light aircraft may experience 
  severe turbulence. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
287 
WWUS74 KMAF 202105
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
305 PM CST Sat Jan 20 2018

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS LATE
SATURDAY NIGHT THROUGH SUNDAY AFTERNOON...

...HIGH WIND WARNING IN EFFECT FOR SOUTHEAST NEW MEXICO, THE 
DAVIS/APACHE MOUNTAINS, VAN HORN AND HIGHWAY 54 CORRIDOR, UPPER
TRANS PECOS, REEVES COUNTY, AND THE WESTERN PERMIAN BASIN SUNDAY 
AFTERNOON...

...HIGH WIND WATCH IN EFFECT FOR THE MARFA PLATEAU, PECOS COUNTY,
THE CENTRAL AND EASTERN PERMIAN BASIN, AND THE WESTERN LOW ROLLING
PLAINS SUNDAY AFTERNOON...

.An upper level trough will pass over the region beginning late
tonight resulting in strong winds across much of the area. A very
tight pressure gradient will also contribute to the strong winds.

NMZ027-TXZ258-211100-
/O.UPG.KMAF.HW.A.0004.180121T1200Z-180122T0000Z/
/O.NEW.KMAF.HW.W.0004.180121T1000Z-180122T0000Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
205 PM MST Sat Jan 20 2018

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 5 PM MST SUNDAY...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect from 3 AM to 5 PM MST Sunday.
The High Wind Watch is no longer in effect. 

* TIMING...Late tonight through Sunday afternoon.

* WINDS...West 40 to 60 mph with gusts 65 to 75 mph.

* IMPACTS...These winds will make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. Low flying light aircraft may experience 
  severe turbulence. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NMZ028-029-033-034-TXZ045-050-057>060-074-211100-
/O.UPG.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/
/O.NEW.KMAF.HW.W.0004.180121T1800Z-180122T0000Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Andrews-
Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-Winkler-
Davis/Apache Mountains Area-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Andrews, 
Van Horn, Pecos, Mentone, Kermit, Alpine, and Fort Davis
305 PM CST Sat Jan 20 2018 /205 PM MST Sat Jan 20 2018/

...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM
CST /5 PM MST/ SUNDAY...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect from noon CST /11 AM MST/ to
6 PM CST /5 PM MST/ Sunday. The High Wind Watch is no longer in
effect. 

* TIMING...Sunday afternoon.

* WINDS...West 35 to 50 mph with gusts up to 65 mph.

* IMPACTS...These winds will make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ047-048-052-053-063-069-070-211100-
/O.EXA.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/
Borden-Scurry-Howard-Mitchell-Glasscock-Upton-Reagan-
Including the cities of Gail, Snyder, Big Spring, Colorado City, 
Garden City, McCamey, Rankin, and Big Lake
305 PM CST Sat Jan 20 2018

...HIGH WIND WATCH IN EFFECT SUNDAY AFTERNOON...

The National Weather Service in Midland/Odessa has issued a High
Wind Watch, which is in effect Sunday afternoon. 

* TIMING...Sunday afternoon.

* WINDS...West 30 to 40 mph with gusts to 55 mph.

* IMPACTS...These winds will make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

TXZ080-211100-
/O.CON.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/
Marfa Plateau-
Including the city of Marfa
305 PM CST Sat Jan 20 2018

...HIGH WIND WATCH REMAINS IN EFFECT SUNDAY AFTERNOON...

* TIMING...Sunday afternoon.

* WINDS...West 30 to 40 mph with gusts of 55 mph.

* IMPACTS...These winds will make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

TXZ046-051-061-062-067-068-075-211100-
/O.CON.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/
Dawson-Martin-Ector-Midland-Ward-Crane-Pecos-
Including the cities of Lamesa, Stanton, Odessa, Midland, 
Monahans, Crane, and Fort Stockton
305 PM CST Sat Jan 20 2018

...HIGH WIND WATCH REMAINS IN EFFECT SUNDAY AFTERNOON...

* TIMING...Sunday afternoon.

* WINDS...West 30 to 40 mph with gusts to 55 mph.

* IMPACTS...These winds will make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
523 
WWUS74 KMAF 210913
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
313 AM CST Sun Jan 21 2018

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS 
THROUGH THIS EVENING...

...HIGH WIND WARNING IN EFFECT FOR SOUTHEAST NEW MEXICO, THE
DAVIS/APACHE MOUNTAINS, VAN HORN AND HIGHWAY 54 CORRIDOR, UPPER
TRANS PECOS, AND THE WESTERN PERMIAN BASIN THIS AFTERNOON...

...WIND ADVISORY IN EFFECT FOR THE MARFA PLATEAU, PRESIDIO VALLEY,
BIG BEND, PECOS COUNTY, THE CENTRAL AND EASTERN PERMIAN BASIN, 
AND THE WESTERN LOW ROLLING PLAINS THIS AFTERNOON...

.An upper level trough will pass over the region today resulting 
in strong winds across much of the area. The strongest winds are
expected across the mountains and adjacent plains. Blowing dust
is also likely this afternoon. High winds will diminish after 
sunset this evening.

NMZ027-TXZ258-212100-
/O.EXT.KMAF.HW.W.0004.180121T1000Z-180122T0300Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
213 AM MST Sun Jan 21 2018

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...Through this evening.

* WINDS...West 40 to 60 mph with gusts around 75 mph.

* IMPACTS...These winds will make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. Low flying light aircraft may experience 
  severe turbulence. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NMZ028-029-033-034-TXZ045-050-057>060-074-212100-
/O.CON.KMAF.HW.W.0004.180121T1800Z-180122T0000Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Andrews-
Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-Winkler-
Davis/Apache Mountains Area-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Andrews, 
Van Horn, Pecos, Mentone, Kermit, Alpine, and Fort Davis
313 AM CST Sun Jan 21 2018 /213 AM MST Sun Jan 21 2018/

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 6 PM CST /5 PM MST/ THIS EVENING...

* TIMING...This afternoon.

* WINDS...West 35 to 50 mph with gusts up to 65 mph.

* IMPACTS...These winds will make driving difficult for motorists
  driving high profile vehicles such as campers, vans, and tractor
  trailers. Take action to secure trash cans, lawn furniture and 
  other loose or lightweight outdoor objects. The high winds can 
  topple trees, down power lines and damage some structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ046>048-051>053-061>063-067>070-075-080-212100-
/O.UPG.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/
/O.NEW.KMAF.WI.Y.0004.180121T1800Z-180122T0000Z/
Dawson-Borden-Scurry-Martin-Howard-Mitchell-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Pecos-Marfa Plateau-
Including the cities of Lamesa, Gail, Snyder, Stanton, 
Big Spring, Colorado City, Odessa, Midland, Garden City, 
Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, 
and Marfa
313 AM CST Sun Jan 21 2018

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

* TIMING...This afternoon.

* WINDS...West 30 to 40 mph with gusts to 55 mph.

* IMPACTS...These winds will make driving difficult for motorists
  driving high profile vehicles such as campers, vans, and tractor
  trailers. Secure lawn furniture, garbage cans or other objects 
  which could be blown about by the wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

TXZ079-081-212100-
/O.NEW.KMAF.WI.Y.0004.180121T1800Z-180122T0000Z/
Presidio Valley-Big Bend Area-
Including the cities of Presidio, Big Bend NP, and Marathon
313 AM CST Sun Jan 21 2018

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

* TIMING...This afternoon.

* WINDS...West 30 to 40 mph with gusts to 50 mph.

* IMPACTS...These winds will make driving difficult for motorists
  driving high profile vehicles such as campers, vans, and tractor
  trailers. Secure lawn furniture, garbage cans or other objects 
  which could be blown about by the wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

rhluchan

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 19, 9:53 AM MST, 4 hours 14 minutes earlier.

Area forecast discussion, Jan 19, 9:53 AM MST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1053 AM CST Fri Jan 19 2018

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
Widespread VFR conditions will dominate thru this forecast period.
SW wind today will briefly near 12kt sustained.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     68  35  74  43 /   0   0   0   0
Carlsbad                       71  33  73  37 /   0   0   0   0
Dryden                         64  34  69  38 /   0   0   0   0
Fort Stockton                  73  42  78  43 /   0   0   0   0
Guadalupe Pass                 61  41  64  33 /   0   0   0  10
Hobbs                          68  30  71  35 /   0   0   0   0
Marfa                          66  29  70  32 /   0   0   0   0
Midland Intl Airport           67  35  74  41 /   0   0   0   0
Odessa                         67  35  73  40 /   0   0   0   0
Wink                           71  32  76  37 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Fire Weather Watch from Sunday afternoon through Sunday evening
     for Andrews-Borden-Crane-Dawson-Ector-Gaines-Glasscock-
     Howard-Loving-Martin-Midland-Mitchell-Pecos-Reagan-Reeves
     County and Upper Trans Pecos-Scurry-Upton-Ward-Winkler.

&&
Hazardous weather outlook, Jan 19, 1:28 AM MST, 12 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
228 AM CST Fri Jan 19 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-200830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
228 AM CST Fri Jan 19 2018 /128 AM MST Fri Jan 19 2018/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...TODAY AND TONIGHT

Elevated fire weather conditions are expected this afternoon across
the area with near critical fire weather conditions possible in the
Guadalupe Mountains.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

High winds are possible across the Guadalupe Mountains Sunday and
Sunday night.

Near critical fire weather conditions will be possible across parts
of the area Saturday. More widespread near critical to critical fire
weather conditions are expected Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 3:06 AM MSTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more35 hr

Nearby

High Wind Watches in Texas, 2018High Wind Watches in New Mexico, 2018Every high wind watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.